Lightning, Clinch
- When
- May 6, 2:45 PM EST
- Where
- Clinch County, 0.69 mi N of Homerville
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 31.040, -82.750
Lightning struck a transformer in Homerville. The cost of damage was estimated.
An upper level low was over Alabama with an active southwest flow regime over SE Ga and NE Fl. A backdoor surface front was sliding SSW from Savannah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level low was over Alabama with an active southwest flow regime over SE Ga and NE Fl. A backdoor surface front was sliding SSW from Savannah. The combination of these convective ingredients combined with daytime heating over an unstable air mass produced scattered severe storms over the area during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 6, 1:51 PM EST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 251 PM EDT SUN MAY 6 2012 ...SLIGHT RISK OF SEVERE STORMS THROUGH THE EVENING HOURS... .SHORT TERM...NOW THROUGH WEDNESDAY... REST OF THIS AFTERNOON...SCATTERED STRONG STORMS WILL CONTINUE TO DEVELOP ALONG THE FRONTAL BOUNDARY ACRS SE GA AND NEAR THE FL/GA BORDER AND DRIFT SLOWLY TOWARDS THE E/SE AT 10 MPH. SOME OF STORMS MAY BECOME SEVERE WITH ISOLATED REPORTS OF LARGE HAIL AND DAMAGING WINDS POSSIBLE THROUGH SUNSET. MAX TEMPS HAVE SURGED WELL INTO THE LOWER/MID 90S SOUTH OF THE BOUNDARY WITH DEWPOINTS MIXING OUT INTO THE 50S...SO STILL ENOUGH DRY AIR LINGERING IN THE REGION TO KEEP MOST OF THE TSTM ACTIVITY SCATTERED IN NATURE. TONIGHT...SCATTERED TO NUMEROUS ACTIVITY ALONG THE BOUNDARY WILL CONTINUE THIS EVENING WITH STRONG TO SEVERE STORMS POSSIBLE THROUGH AT LEAST MIDNIGHT BEFORE LACK OF HEATING SHOULD LEAD TO JUST ISOLD/SCTD ACTIVITY AFTER MIDNIGHT ALONG THE BOUNDARY WHICH WILL REMAIN NEAR THE FL/GA BORDER. MILD OVERNIGHT LOWS IN THE 60S. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG TRAINING CELLS BUT WITH ONGOING DROUGHT NOT TOO MUCH CONCERN FOR WIDESPREAD FLOODING AT THIS JUNCTURE. MONDAY...NUMEROUS TO WIDESPREAD SHOWER/TSTM ACTIVITY SHOULD CONTINUE ALONG FRONTAL BOUNDARY AS MID/UPPER LEVEL LIFT COMBINE WITH ADDITIONAL MOISTURE SURGING INTO THE REGION ALONG WITH DIURNAL HEATING AND LOCAL SBRZ BOUNDARIES FIRING INTO THE AFTERNOON. THE ENHANCED BREEZY ONSHORE FLOW ALONG THE COAST AT E/NE 15 MPH WILL HELP WITH LOW LEVEL CONVERGENCE OVER THE LAND AREAS AND BOOST COVERAGE OF THUNDERSTORM ACTIVITY. MAX TEMPS WILL HOLD IN THE 80S WITH THE ABUNDANCE OF CLOUD COVER AND SHOWER ACTIVITY. A FEW STORMS WILL CONTINUE TO BE STRONG TO SEVERE WITH COOL TEMPS ALOFT AIDING IN POSSIBLE HAIL AND GUSTY WINDS. TUE/WED...GENERAL TROFINESS IN THE MID/UPPER LEVELS OF THE ATMOSPHERE AND COOLER MID LEVEL TEMPS WILL KEEP HIGH LEVELS OF INSTABILITY OVER THE REGION AND THIS COMBINED WITH DIURNAL HEATING AND OLD FRONTAL BOUNDARY MIXED WITH LOCAL SBRZ DEVELOPMENT SHOULD BE ENOUGH TO KICK OFF NUMEROUS SHOWERS AND TSTMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MAX TEMPS WILL CONTINUE NEAR NORMAL IN THE 80S. .LONG TERM...THURSDAY THROUGH SUNDAY... FRONTAL PASSAGE AT THE SURFACE AND MID/UPPER LEVEL TROF PASSAGE ALOFT ON THURSDAY WILL REDUCE PCPN CHANCES TO ISOLD/SCTD THEN BECOMING MAINLY DRY AND COOLER WITH HIGHS IN THE LOWER TO MID 80S ON FRI/SAT...THEN A RETURN TO POSSIBLE SHOWERS/TSTMS ON SUNDAY AS MOISTURE RETURNS WITH THE ONSHORE FLOW. && .AVIATION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT THE JACKSONVILLE TERMINALS THIS AFTERNOON. ELSEWHERE...COVERAGE IS EXPECTED TO BE TOO LOW FOR ANY MENTION IN THE TAFS. BEST TIMING FOR THUNDERSTORMS IN JACKSONVILLE IS BETWEEN 21 AND 00Z. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. ACTIVITY WILL WIND DOWN THIS EVENING WITH PRIMARILY VFR CONDITIONS EXPECTED TONIGHT. HOWEVER...WE MAY SEE SOME MVFR CEILINGS AND VISIBILITIES IN PATCHY FOG AT GNV AND VQQ. WE HAVE HIGHER CONFIDENCE IN THUNDERSTORM ACTIVITY OCCURRING AT THE TERMINALS ON MONDAY...THUS WILL GO AHEAD AND INTRODUCE PROB30 GROUPS BEGINNING AROUND MID MORNING. && .MARINE... BACKDOOR FRONT HAS MOVED INTO THE GEORGIA WATERS AND WILL CONTINUE TO PRESS SOUTH THE REST OF THE AFTERNOON. WINDS WILL ABRUPTLY SWITCH TO THE NORTHEAST AND INCREASE TO 10 TO 15 KNOTS BEHIND THE FRONT. ONSHORE FLOW WILL THEN PERSIST THROUGH TUESDAY BEFORE TURNING BACK TO THE WEST TUESDAY NIGHT AS THE FRONT LIFTS BACK TO THE NORTH. SEAS WILL BUILD TO 3 TO 5 FEET ON MONDAY DUE TO LONG FETCH OF NORTHEAST WINDS. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 83 64 86 / 50 80 50 60 SSI 70 79 69 81 / 40 70 50 60 JAX 66 83 65 85 / 50 70 50 70 SGJ 69 81 67 83 / 30 60 50 60 GNV 64 86 64 87 / 20 70 70 70 OCF 65 88 65 87 / 10 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/SHULER/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT SUN MAY 6 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1000 AM EDT SUN MAY 6 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...A CHANCE OF STRONG TO SEVERE STORMS TODAY THROUGH MONDAY... .DAY ONE...TODAY AND TONIGHT... PATCHY SMOKE FROM THE COUNTY LINE AND BALDWIN BAY WILDFIRES WILL CONTINUE TO DRIFT EAST ALONG THE I-10 CORRIDOR THROUGH BAKER...CHARLTON...DUVAL AND NASSAU COUNTIES INTO THE EARLY AFTERNOON HOURS. VISIBILITIES MAY BE REDUCED DOWNWIND OF THE WILDFIRE LOCATIONS. NUMEROUS TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. STORMS WILL FIRST DEVELOP ACROSS SOUTHEAST GEORGIA EARLY THIS AFTERNOON IN ADVANCE OF AN APPROACHING SURFACE FRONT. LATE THIS AFTERNOON AND EVENING...STORMS WILL EXPAND IN COVERAGE ALONG THE FRONT AND AS AN UPPER LEVEL DISTURBANCE TRAVERSES THE AREA. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GENERAL STORM MOTION WILL BE TO THE SOUTHEAST AT 10 TO 15 MPH ALTHOUGH ERRATIC MOTION WILL BE POSSIBLE ALONG THE SEA BREEZE AND OTHER OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... SOME STORMS COULD BE LOCALLY STRONG MONDAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING. GUSTY WINDS WILL BE THE MAIN CONVECTIVE HAZARD...AS WELL AS LOCALLY HEAVY RAINFALL. INCREASED ONSHORE WILL ELEVATE THE RISK OF RIP CURRENTS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER TODAY. SPOTTER ACTIVATION MAY BE REQUESTED AGAIN ON MONDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/JCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT SUN MAY 6 2012
GAZ163-061945-
CLINCH-
255 PM EDT SUN MAY 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 345 PM EDT...
AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES WEST OF DU PONT...OR 10 MILES
SOUTHEAST OF LAKELAND...MOVING SOUTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT THROUGH 345 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3109 8294 3092 8256 3073 8270 3073 8274
3079 8284 3081 8283 3084 8285 3086 8293
3089 8298 3103 8298
TIME...MOT...LOC 1856Z 303DEG 12KT 3096 8290
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 PM EDT SUN MAY 6 2012
GAZ164-061945-
CHARLTON-
257 PM EDT SUN MAY 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 PM EDT...
AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF HOMELAND...OR 5 MILES
NORTH OF FOLKSTON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON
THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3082 8190 3083 8195 3078 8198 3079 8202
3077 8202 3088 8217 3103 8206 3095 8189
3091 8192 3090 8189
TIME...MOT...LOC 1858Z 303DEG 12KT 3090 8202
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EDT SUN MAY 6 2012 FLZ023-GAZ150-163-164-062000- BAKER-CHARLTON-CLINCH-WARE- 313 PM EDT SUN MAY 6 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN WARE...SOUTHEASTERN CLINCH...NORTHWESTERN BAKER AND CENTRAL CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT... AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WARE COUNTY...OR 8 MILES EAST OF FARGO...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3072 8212 3049 8224 3063 8259 3080 8248 TIME...MOT...LOC 1913Z 293DEG 9KT 3068 8242 PRESNALL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT SUN MAY 6 2012
FLZ024-025-062000-
DUVAL-NASSAU-
322 PM EDT SUN MAY 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL
AND EASTERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 400 PM EDT...
AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
FERNANDINA BEACH TO 9 MILES WEST OF YULEE...MOVING SOUTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
YULEE...FERNANDINA BEACH AND AMELIA CITY THROUGH 400 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3067 8142 3064 8142 3060 8144 3056 8144
3053 8142 3052 8143 3049 8175 3064 8186
3070 8145 3068 8142
TIME...MOT...LOC 1923Z 317DEG 7KT 3066 8149 3063 8172
TRABERTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT SUN MAY 6 2012 FLZ024-GAZ165-166-062000- COASTAL CAMDEN-INLAND CAMDEN-NASSAU- 330 PM EDT SUN MAY 6 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CAMDEN AND NORTHERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT... AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NASSAU COUNTY...OR 5 MILES SOUTHWEST OF KINGSLAND...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3069 8151 3065 8179 3073 8184 3083 8172 TIME...MOT...LOC 1930Z 315DEG 16KT 3072 8171 TRABERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT SUN MAY 6 2012
FLZ022-023-GAZ150-162-163-062030-
BAKER-CLINCH-COLUMBIA-ECHOLS-WARE-
344 PM EDT SUN MAY 6 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...SOUTHEASTERN CLINCH...EXTREME SOUTHEASTERN ECHOLS...
NORTHWESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 430 PM EDT...
AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHEAST OF FARGO...MOVING
SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FARGO THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3072 8259 3070 8233 3041 8231 3043 8265
3045 8267
TIME...MOT...LOC 1945Z 006DEG 10KT 3059 8247
PRESNALLThe national radar mosaic for the moment the first event began.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning struck a transformer in Homerville. The cost of damage was estimated.
Trees were blown down along Highway 301 north of Folkston. The time of the event was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380714, 380715.